It is currently Tue Aug 22, 2017 2:24 am



All times are UTC - 5 hours [ DST ]


Our Sponsors





Post new topic Reply to topic  [ 7 posts ] 
Author Message
 Post subject: Emergency Stop
PostPosted: Sat Jun 13, 2009 2:00 pm 
Offline
Average Poster
Average Poster

Joined: Wed May 06, 2009 10:34 pm
Posts: 16
I've been on Sub for 6 months and am down to 3 mg/day. The most i was ever on was 8mg. Last week I had to have a unexpected root canal and hence was switched to opiates for pain. I've had some complications and have now been on the opiates for 5 days. I think I will not need them after today.

I have noticed that I feel much better being off the Subs and am considering making the jump off completely now. I am looking for comments about that and if it makes sesnse, or if its a drug clouded decision/delusion.

Secondly, if I do decide to restart Subs, how long do I need to wait and what do you think about trying to restart on say 1.mg?


Top
 Profile  
 
 Post subject:
PostPosted: Sat Jun 13, 2009 10:15 pm 
Offline
Long Time Member
Long Time Member
User avatar

Joined: Mon Jan 05, 2009 3:20 am
Posts: 516
Hey there.

You have to remember that you are taking opiates right now, and not really without any opiate. You may feel differently if you completely stopped. There'd be some withdrawal if you completely stopped everything as well.

I don't know what opiate you're on, or how much. Usually 12-24 hours after your last one should be good enough to restart Suboxone.

Many times both on regular agonists and suboxone, I'd say to myself 'wow, I feel so much better, the pain is not too bad, I don't need all this crap'. I went through that constantly! When I did in fact stop, the pain was very much still there, but better than when I started pain medications. I went for a few months to see if it was just hypersensitivity to pain. It did get a little better, but not really what I considered bearable without any help.

Also, how do you feel better off sub than on it?

Give it some serious thought. I'd say taper lower if you can before you stop, and perhaps start again at 1mg/day and see how you handle it. Remember you can always go back to 3 (depends on the doctor, of course).

Jim


Top
 Profile  
 
 Post subject:
PostPosted: Sat Jun 13, 2009 11:00 pm 
Offline
Long Time Member
Long Time Member
User avatar

Joined: Mon Apr 27, 2009 12:47 am
Posts: 1496
Do you think that maybe you're feeling better without the Sub because you're on a full-agonist opiate right now?

I agree that you'll probably have some withdrawal if you just stop everything. Did something change to make you think you're ready to stop completely? Or are you just thinking this might be a good opportunity to finish your taper?

If you do decide to stop, have some support in place in case you need it. If you decide to go back on the Sub, go ahead and take 1mg and see if that's enough. If it's not you can always take more, but you might as well see if you can do a lower dose. That could get you closer to being off of it and might be a little easier that just stopping right now.

_________________
You can't stop the waves, but you can learn to surf.

-Jack Kornfield


Top
 Profile  
 
Our Sponsors
 Post subject:
PostPosted: Sun Jun 14, 2009 3:44 pm 
Offline
Average Poster
Average Poster

Joined: Wed May 06, 2009 10:34 pm
Posts: 16
I had to laugh after re-reading my post. Yeah, of course I felt better on regular opiates :). What I should have articulated better was that when off of Sub I quickly noticed a return of libido and not such a heavy sedation feeling, both of which really bother me with Sub. This just confirms for me, that while I think Sub has done wonders for me, i am not one to stay on for the long run.

Anyway, I was hit with a major dose of reality after avoiding the pills yesterday and today. My hope now is to at least get back on subs at a lower dose than I was last week. Thanks for the feedback.


Top
 Profile  
 
 Post subject:
PostPosted: Sun Jun 14, 2009 4:00 pm 
Offline
Long Time Member
Long Time Member
User avatar

Joined: Mon Jan 05, 2009 3:20 am
Posts: 516
Hey Dason,

Testosterone may be low as well. Opiates can do this to you. Maybe you should get that checked as well and they can help you with that.

Did you restart at 1mg? How are you feeling now?

Jim


Top
 Profile  
 
 Post subject:
PostPosted: Mon Jun 15, 2009 8:26 pm 
Offline
Average Poster
Average Poster

Joined: Wed May 06, 2009 10:34 pm
Posts: 16
Thnaks...I started back up at 2 mg, so some improvement towards my ultimate goal. Felt good about the whole thing too.


Top
 Profile  
 
 Post subject:
PostPosted: Mon Jun 15, 2009 9:09 pm 
Offline
Site Admin
Site Admin
User avatar

Joined: Sun Feb 24, 2008 11:03 pm
Posts: 1544
One nice thing about having Suboxone is that one can do a 'trial' off of it, and get back on it as a back-up plan. Before sub, if a person relapsed, he was really in trouble; it took another disaster to get the person to stop. Now if you relapse, just get back on Sub ASAP and re-evaluate things. Although I have to mention one patient of mine who did exactly what I just wrote... he relapsed, and they just happened to do a 'drop' while he was on OC. I tried to write a note for him but they had a 'no tolerance' policy-- people must let them know ahead of time if they will be on pain meds-- and so they dumped him.


Top
 Profile  
 
Display posts from previous:  Sort by  
Post new topic Reply to topic  [ 7 posts ] 

All times are UTC - 5 hours [ DST ]


Who is online

Users browsing this forum: No registered users and 1 guest


You cannot post new topics in this forum
You cannot reply to topics in this forum
You cannot edit your posts in this forum
You cannot delete your posts in this forum
You cannot post attachments in this forum

Search for:
Jump to:  
Our Sponsors
Suboxone Forum latest topics RSS feed Subscribe to the entire forum
 

 

 
Fond Du Lac Psychiatry
Dr. Jeffrey Junig, M.D., Ph.D.

  • Board Certified Psychiatrist
  • Asst Clinical Professor, Medical College of Wisconsin

Powered by phpBB® Forum Software © phpBB Group